MAUDE Adverse Event Report: AESCULAP AG XS APPL.FCPS.STD.TI.90/230MM; CRANIAL IMPLANTS

AESCULAP AG XS APPL.FCPS.STD.TI.90/230MM; CRANIAL IMPLANTS
Model Number FT495T
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a xs appl.Fcps.Std.Ti.90/230mm (material # ft495t) was used during a procedure performed on (b)(6) 2023.According to the complainant, during an emergency clipping of ruptured aneurysm surgery, the locking aneurysm clip appliers would not release to close the temporary clips.The patient lost a tremendous amount of blood because the temporary clips would neither close or release.The complaint device has been returned to the manufacturer for evaluation.This was a life threatening situation.Additional information was not provided nor available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5 - description updated.D4 - batch and serial number.D9 - product return.H3 - evaluation.H4 - manufacture date.Investigation results: investigation has been carried out in cooperation with the production plant.The forceps has been tested against the test plan valid at the time of production.All dimensions are true to gauge, functional tests, especially the release function, were carried out successfully.Residues can be found all over the surface of the instrument.Device history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.No similar incidents have been filed with products from this batch conclusion and preventive measures: based upon the above-mentioned investigation results a definitive root cause could not be established.The forceps is according to specifications valid at the time of production.No failure detected and therefore the sub-items of "conclusion of statistical analysis" cannot be applied.Based upon the investigation results, a capa is not necessary.
 
Event or Problem Description
Update: there was a 5 minute delay in surgery.An additional instrument set was opened and a backup non-locking applier used instead.

Brand Name
XS APPL.FCPS.STD.TI.90/230MM
Common Device Name
CRANIAL IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key17493937
Report Number9610612-2023-00187
Device Sequence Number7822190
Product Code HCI
UDI-Device Identifier04038653327447
UDI-Public4038653327447
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT495T
Device Catalogue NumberFT495T
Device Lot Number52315294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown